MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 27IN 2-0 S/A CT-2; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 27IN 2-0 S/A CT-2; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J269H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Abscess (1690)
Date of Event 07/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.The actual device product code and batch number associated with this event is not known.The international affiliate reports the following possible product codes and possible batch numbers: lot # qcmcsh exp.2-28-2025.Lot # pl6971 exp.9-30-2024.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent a right knee open contracture release and open reduction and internal fixation of patella fracture on (b)(6) 2020 and the suture was used.At second postoperative visit on 7/30/2020 it was noted the incision was healing but had small areas of scab.There were concerns the wound was starting to break open.2 days later, patient contacted the surgeon due to midline incision starting to break down.It was also reported that the patient experienced abscess and wound dehiscence.The patient was advised to start daily dry dressing changes and started antibiotics.Additional information will be requested.
 
Additional Manufacturer Narrative
Date sent to the fda: 09/03/2020.Corrected h-6 patient codes: 1154.Additional h-6 method codes: 3331.Additional information: d4, h4 ¿ the actual device product code and batch number associated with this event is not known.The international affiliate reports the following possible product codes and possible batch numbers: batch# qcmcsh, expiration date: 2/28/2025.Date of mfg.3/9/2020.Batch# pl6971, expiration date: 9/30/2024.Date of mfg.10/16/2019.In addition, a review of the batch manufacturing records for the possible batch numbers was conducted and no non-conformances were identified.Corrected b5 narrative: it was reported that the patient underwent a right knee open contracture release and open reduction and internal fixation of patella fracture on (b)(6)2020 and the suture was used.At second postoperative visit on (b)(6)2020 it was noted the incision was healing but had small areas of scab.There were concerns the wound was starting to break open.2 days later, patient contacted the surgeon due to midline incision starting to break down.The patient was advised to start daily dry dressing changes and started antibiotics.Additional information will be requested.Attempts are being made to clarify the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info for patient ¿(b)(6)¿: age, weight, bmi at the time of index procedure the diagnosis and indication for the index surgical procedure? on what tissue was the suture used? what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? what tissue dehisced? have any pre-op cleansing procedures or products changed recently? was the wound infected? if yes, were cultures performed? results? other relevant patient history/comorbidities/concomitant medications? what is physician¿s opinion as to the etiology of or contributing factors to these events? what is the patient¿s current status? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 9/29/2020.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL CT BRD UD 27IN 2-0 S/A CT-2
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10458165
Report Number2210968-2020-06405
Device Sequence Number2344175
Product Code GAM
UDI-Device Identifier10705031038431
UDI-Public10705031038431
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberJ269H
Device Catalogue NumberJ269H
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/13/2020
Supplement Date Received by Manufacturer08/13/2020
09/28/2020
Initial Report FDA Received Date08/27/2020
Supplement Report FDA Received Date09/03/2020
09/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;